MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD SYRINGE INTEGRA 3ML W/NDL 21X1-1/2 RB TW; PISTON SYRINGE

BECTON DICKINSON MEDICAL SYSTEMS BD SYRINGE INTEGRA 3ML W/NDL 21X1-1/2 RB TW; PISTON SYRINGE
Model Number 305274
Medical Device Problem Code Difficult or Delayed Activation (2577)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/03/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Multiple lot numbers: there were multiple lot numbers reported to be involved.The information for each lot number is as follows: medical device lot #: 7177705.Medical device expiration date: 2022-06-30.Device manufacture date: 2017-06-26.Medical device lot #: 8317519.Medical device expiration date: 2023-10-31.Device manufacture date: 2018-11-13.A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It has been reported that the bd¿ syringe integra 3ml w/ndl 21x1-1/2 rb tw has been found experiencing two occurrences of needle retraction failure during use.The following has been provided by the initial reporter: it was reported that the needles are not retracting.Per phone call on 03-dec-2019: reporter stated that their nurses have been reporting that the needles are not retracting.They have maybe a 10-20% success rate with these boxes.9 vaccinations today and only 2 worked.Also on other occasions.Unused samples are available.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Ten 3ml integra syringes with needle in fully sealed blister packs (p/n 305274) were received and evaluated.Five were from batch 7177705 and five were from batch 8317519.All the syringes were disassembled, and each component was visually inspected.The syringes were then reassembled, and the retraction mechanism was activated with all the needles retracting as expected.No visual or functional defects were observed.A device history record review showed no rejected inspections or quality issues during the production of the provided lot number that could have contributed to the reported defect.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.H3 other text : see section h.10.

Brand Name
BD SYRINGE INTEGRA 3ML W/NDL 21X1-1/2 RB TW
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
MDR Report Key9491221
Report Number1213809-2019-01275
Device Sequence Number13922549
Product Code MEG
UDI-Device Identifier30382903052746
UDI-Public30382903052746
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K011103
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number305274
Device Catalogue Number305274
Device Lot NumberSEE H.10
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/03/2019
Supplement Date Received by Manufacturer12/03/2019
Initial Report FDA Received Date12/18/2019
Supplement Report FDA Received Date01/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;